# SDR 2003FA0000730

- Difficulty date: June 4, 2003
- Submitted: July 23, 2003
- Operation: General aviation
- Aircraft: N865AF
- Make and model: Grob G 120A
- Aircraft serial: 85005
- Engine: Lyc AEIO540D4D5
- System (JASC): 3610 · Pneumatic Distribution System
- Part: Shaft
- Condition: Sheared
- Location: Dry Air Pump
- Component: Dry Air Pump
- Component part number: 1U128006
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING FLIGHT, THE INSTRUMENT VACUUM SYSTEM FAILED.  THE AIRCRAFT RETURNED TO MAINTENANCE AND AN INSPECTION OF THE SYSTEM REVEALED THAT THE ROTOR SHAFT HAD SHEARED.  PROBABLE CAUSE MAY BE THE ENGINE MOUNTS USED ARE TOO SOFT AND ALLOW THE ENGINE TO VIBRATE TOO MUCH AND THIS CAUSES THE PUMP SHAFT TO SHEAR.  RECOMMEND ALTERNATIVE DRY AIR PUMP OR ALTERNATIVE ENGINE LOAD MOUNTS.
